Those of you who have "toyed" around with antidepressants will understand, I am sure.
I recently started on Zoloft due to some debilitating symptoms of depression triggered by my father's death. A relapse, actually.. I had been taking Lamictal....which was working GREAT..with NO side effects (can't say enough good things about Lamictal by the way)...until my Dad died. Anyhow, my doc put me on Zoloft, 50mg.
I have taken SSRI before (lets see, lexapro, effex, cymb, prozac) and every time I get this overwhelming fatigue feeling. I don't know if my body hates serotonin or what. Circulating serotonin is EVIL! I'd rather be anxious, thank you.. I can't wake up in the morning, want to nap in the afternoon...and if I do lay down...can stay asleep for HOURS. Basically, I am always feeling like I just woke up and want to go back to sleep, never refreshed. I NEVER
took naps before! It really sucks. I was really hoping it was going to give me the oomph to start working out again (Lamictal was working great before for that) but it hasn't. All it has done is make me more apathetic and I feel worse physically. I guess I am less emotional but I don't think the trade off will be worth it since my sex life has gone to hell too.
Already I feel like I am gaining weight. You MUST if all you want to do is sleep!!!
I think I am going to stay on Lamictal but I think I need to look to exercise now to help me out of this. Even if the Zoloft helps me, I couldn't bear to be tired and fat. Being fit and being active is too important to me. I think if I can get that back, I can get a better mood! It is just getting over that hump that is so hard when you are dealing with depression!
I am thinking of tapering now, since today will only be 2 weeks taking it. I know the dc can be very unpleasant and if this drug is going to do this to me I don't think I want to be on it.
Please commiserate with me....
I'd love to hear feedback, especially if you are on Zoloft, too.
Aug 31, '06
have you tried taking the Zoloft at HS? I know my doc had me take it then bc of the potential to make me drowsy. You should call your doc and see if that is an option. Also, studies show people who LACK sleep are the ones prone to obesity and weight gain versus those who get enough sleep. That is just from what I have been reading lately. Some health Mag, not sure which one. I am on Zoloft for anxiety and love it, but that is just me. We all react differently to meds. Maybe give the nighttime dose a try and see if that makes a difference.
I hope something works out for you.
Oh, Casi makes a good point. It takes up to two weeks for these meds to even start making a difference-you may even have to up the dose. I started on 50 and am now at 75 which is working much better for me. But again, you'll find something. Good Luck to you
Last edit by mel1977 on Aug 31, '06